Can Seroquel cause Parkinson's to progress? Also, I have no feelings from my waist down and my left hand is very numb. I walk but I have problems when I do. I was diagnosed with Parkinson's month's ago and I find it hard to write and type like I used to. I am only 46 years old. What can I expect from this Disease?
Seroquel can cause tardive dyskinesia (which I have in advanced form) which is clinically similar to Parkinson's Disease so doctors would use it with caution as with any other antipsychotic in a person with Parkinson's. If its treating psychosis caused by the standard dopamine boosting medications (Carbo-Dopa, Levo Dopa) one option that would not cause tardive dyskinesia or worsen Parkinson's but does treat psychosis from Parkinson's (but is not a standard antipsychotic and has only slight use as an adjunct for schizophrenia) is Zofran which is in clinical study for Parkinson's Disease, psychosis from Parkinson's and in myself the criteria in clinical study tardive psychosis (which is similar to Parkinsonian psychosis). Ask your neurologist about it and as for antipsychotics it depends whether you need them for a psychotic disorder (in which case Clozaril is one option that won't cause tardive dyskinesia or worsen Parkinson's) or whether they are treating psychosis caused by the medications that treat Parkinson's (in which case a trained movement disorders specialist would know about Zofran). Parkinson's Disease unfortunately will worsen with age but there an increasing number of treatment options. One option that can be taken under the supervision of a neurologist that is a natural remedy in clinical study which I take is the natural remedy rhodiola (google "The Rhodiola Revolution"). Only a neurologist can make conclusive decisions as regards treatment but I would suggest seeing a trained movement disorders specialist in your area. I've highly benefited from one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.